Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Spherical harmonics generating bounded biharmonics

Authors: Bradley Beaver, Leo Sario and Cecilia Wang
Journal: Proc. Amer. Math. Soc. 84 (1982), 485-491
MSC: Primary 31C12; Secondary 31A30, 31B30
MathSciNet review: 643735
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {H^2}B(R)$ be the family of bounded nonharmonic biharmonic functions on a Riemannian manifold $ R$. On the punctured Euclidean $ N$-space $ E_0^N = \{ x = ({x^1}, \ldots ,{x^N})\vert < \vert x\vert < \infty \} $, $ {H^2}B$ is void for $ N > 3$, whereas for $ N = 2,3$, it is generated by certain fundamental spherical harmonics. It is also known that $ {H^2}B$ remains void on the Riemannian manifold $ E_\alpha ^N$, $ N > 3$, obtained by endowing $ E_0^N$ with the non-Euclidean metric $ d{s_\alpha } = {r^\alpha }\vert dx\vert$, $ \alpha \in R$.

The purpose of the present paper is to show that the fundamental spherical harmonics continue generating $ {H^2}B(E_\alpha ^3)$, despite the distorting metric $ d{s_\alpha }$. An analogous result holds for $ E_\alpha ^2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31C12, 31A30, 31B30

Retrieve articles in all journals with MSC: 31C12, 31A30, 31B30

Additional Information

PII: S 0002-9939(1982)0643735-7
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia